Alert archive / Washington / Gale Warnings in 2017
Gale Warning 48, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 14, 2017, 2:11 AM PDT. It took effect at Jun 15, 2017, 2:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2017, 2:11 AM PDT (09:11 UTC)
- In effect from
- Jun 15, 2017, 2:00 AM PDT
- Expired
- Jun 15, 2017, 8:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
999 WHUS76 KSEW 140911 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 211 AM PDT WED JUN 14 2017 PZZ132-141715- /O.EXP.KSEW.SC.Y.0147.000000T0000Z-170614T0900Z/ /O.EXT.KSEW.GL.A.0029.170615T1500Z-170616T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 211 AM PDT WED JUN 14 2017 ...GALE WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...SMALL CRAFT ADVISORY FOR THE EASTERN STRAIT OF JUAN DE FUCA HAS ENDED... * WIND AND WAVES...SOUTHEAST WINDS RISING TO 20 TO 35 KNOTS THURSDAY MORNING...BECOMING SOUTH TO SOUTHWEST AND EASING THURSDAY EVENING. WIND WAVES BUILDING TO 3 TO 6 FEET THURSDAY MORNING...THEN SUBSIDING THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ131-141015- /O.EXP.KSEW.SC.Y.0147.000000T0000Z-170614T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 211 AM PDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY FOR THE CENTRAL STRAIT OF JUAN DE FUCA HAS ENDED... $$ PZZ150-153-156-170-173-176-141715- /O.UPG.KSEW.GL.A.0029.170615T0900Z-170616T0000Z/ /O.NEW.KSEW.GL.W.0048.170615T0900Z-170616T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 211 AM PDT WED JUN 14 2017 ...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHEAST WIND RISING TO 25 TO 35 KNOTS LATE WEDNESDAY NIGHT AND 25 TO 40 KNOTS ON THURSDAY...BECOMING SOUTH AND EASING LATE IN THE DAY. * SEAS...COMBINED SEAS 8 TO 11 FEET WITH A PERIOD OF 8 TO 10 SECONDS LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV
5 follow-up statements
394 WHUS76 KSEW 142141 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 PM PDT WED JUN 14 2017 PZZ132-150545- /O.UPG.KSEW.GL.A.0029.170615T1500Z-170616T0300Z/ /O.EXB.KSEW.GL.W.0048.170615T1500Z-170616T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 PM PDT WED JUN 14 2017 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHEAST RISING TO 20 TO 35 KT THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-150545- /O.EXB.KSEW.GL.W.0048.170615T1500Z-170616T0300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 241 PM PDT WED JUN 14 2017 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. * WIND...SOUTHEAST RISING TO 20 TO 35 KT THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-150545- /O.CON.KSEW.GL.W.0048.170615T0900Z-170616T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 PM PDT WED JUN 14 2017 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY... * WIND...SOUTHEAST RISING TO 25 TO 35 KT LATE WEDNESDAY NIGHT AND 25 TO 40 KT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV
283 WHUS76 KSEW 150420 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 920 PM PDT WED JUN 14 2017 PZZ150-153-156-170-173-176-151230- /O.CON.KSEW.GL.W.0048.170615T0900Z-170616T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 920 PM PDT WED JUN 14 2017 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY... * WIND...SOUTHEAST RISING TO 25 TO 35 KT LATE WEDNESDAY NIGHT AND SOUTH TO SOUTHEASTERLY 25 TO 40 KT ON THURSDAY EASING LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-133-151230- /O.CON.KSEW.GL.W.0048.170615T1500Z-170616T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 920 PM PDT WED JUN 14 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... * WIND...SOUTHEAST RISING TO 20 TO 35 KT THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-131-151230- /O.NEW.KSEW.SC.Y.0148.170615T1200Z-170616T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 920 PM PDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. * WINDS...EAST TO SOUTHEASTERLY WIND RISING TO 15 TO 30 KNOTS THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
160 WHUS76 KSEW 150923 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 223 AM PDT THU JUN 15 2017 PZZ150-153-156-170-173-176-151730- /O.CON.KSEW.GL.W.0048.000000T0000Z-170616T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 223 AM PDT THU JUN 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...SOUTHEAST WIND 25 TO 35 KT BECOMING SOUTHTHERLY 25 TO 40 KT AROUND MIDDAY THEN GRADUALLY EASING LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-133-151730- /O.CON.KSEW.GL.W.0048.170615T1500Z-170616T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 223 AM PDT THU JUN 15 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WIND...SOUTHEAST RISING TO 20 TO 35 KT DURING THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-151730- /O.EXB.KSEW.SC.Y.0148.170615T1800Z-170616T0300Z/ ADMIRALTY INLET- 223 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTHEASTERLY WIND RISING TO 15 TO 25 KNOTS DURING THE AFTERNOON. WIND BECOMING SOUTHERLY AND EASING DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-151730- /O.CON.KSEW.SC.Y.0148.170615T1200Z-170616T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 223 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...EAST TO SOUTHEASTERLY WIND RISING TO 15 TO 25 KNOTS DURING THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
139 WHUS76 KSEW 151554 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 AM PDT THU JUN 15 2017 PZZ150-153-156-170-173-176-160000- /O.CON.KSEW.GL.W.0048.000000T0000Z-170616T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 854 AM PDT THU JUN 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...SOUTHEAST WIND 25 TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-133-160000- /O.CON.KSEW.GL.W.0048.000000T0000Z-170616T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 854 AM PDT THU JUN 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND...SOUTHEAST 20 TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-160000- /O.EXB.KSEW.SC.Y.0148.170615T1554Z-170616T0600Z/ PUGET SOUND AND HOOD CANAL- 854 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...SOUTHEAST RISING TO 15 TO 25 KT DURING THE AFTERNOON. WIND BECOMING SOUTHWEST AND EASING DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-160000- /O.EXT.KSEW.SC.Y.0148.000000T0000Z-170616T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 854 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...EAST 15 TO 25 KT BECOMING WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-160000- /O.EXT.KSEW.SC.Y.0148.170615T1554Z-170616T0600Z/ ADMIRALTY INLET- 854 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTHEAST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-160000- /O.CON.KSEW.SC.Y.0148.000000T0000Z-170616T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...EAST TO SOUTHEASTERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
022 WHUS76 KSEW 152151 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 251 PM PDT THU JUN 15 2017 PZZ150-153-156-170-173-176-160600- /O.CON.KSEW.GL.W.0048.000000T0000Z-170616T0000Z/ /O.EXB.KSEW.SC.Y.0148.170616T0000Z-170616T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 251 PM PDT THU JUN 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...SOUTHEAST 25 TO 35 KT BECOMING SOUTHWEST 15 TO 25 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-160600- /O.CON.KSEW.GL.W.0048.000000T0000Z-170616T0300Z/ /O.EXB.KSEW.SC.Y.0148.170616T0300Z-170617T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 251 PM PDT THU JUN 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY. * WINDS...SOUTHEAST 25 TO 35 KT BECOMING WESTERLY 15 TO 25 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-160600- /O.EXT.KSEW.SC.Y.0148.000000T0000Z-170617T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 251 PM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...EAST 15 TO 25 KT BECOMING WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-160000- /O.CON.KSEW.SC.Y.0148.000000T0000Z-170616T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 251 PM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...EASTERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-160600- /O.CON.KSEW.SC.Y.0148.000000T0000Z-170616T0600Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 251 PM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTHERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 13, 9:10 PM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 13, 9:10 PM PDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
910 PM PDT Tue Jun 13 2017
.SYNOPSIS...An upper trough and low level onshore flow will
maintain mostly cloudy skies through Wednesday. A strong frontal
system will bring rain and wind Thursday. Showers will linger
behind the front into Friday. An upper ridge will build over the
area this weekend with warmer weather and more sunshine into the
first part of next week.
&&
.SHORT TERM...There will be a few showers over the area tonight
and Wednesday as a weak upper trough swings through. Low level
onshore flow will continue for mostly skies. Highs will be
slightly below normal Wednesday.
A rather vigorous frontal system - for June at least - will move
through the area on Thursday. It will be a rainy day with breezy
to windy conditions, especially coast and north interior. Highs
will be several degrees below normal.
Showers will linger into Friday, eventually becoming largely
confined to the mountains and perhaps in a Puget Sound Convergence
Zone. It looks like another mostly cloudy day with moderate to
strong low level onshore flow. Highs should inch up a few degrees
but remain slightly below normal. Schneider
.LONG TERM...Previous discussion...The models still build an
upper level ridge over the region this weekend, but it will be
broad and flat which will allow moisture from transient systems to
easily reach W WA. The ridge axis passes over W WA Sunday
afternoon. The GFS and ECMWF have been more inconsistent lately
with the details so confidence is not that high with regard to
cloud cover and the chance of light rain. From the latest runs, a
weak warm front could brush the area Sunday night. Both models
eventually bring the trailing cold front across the area, but the
GFS is faster and stronger than the ECMWF, with some light rain
reaching W WA Monday afternoon. Earlier model solutions did not
have this system. There is slightly more confidence regarding high
temperatures, since with a flatter ridge and 500 MB heights less
than 580 DAM, max temps should remain in the 70s. The forecast is
more of a middle of the road blend between the models. Kam
&&
.AVIATION...An upper level trough approaching the region on
Wednesday with light westerly flow aloft. Strong southwest flow
aloft Wednesday night as the trough arrives. Low level onshore flow
will gradually weaken tonight with a moist and stable marine air
mass in place. Mostly VFR BKN-OVC cigs, lowering after midnight with
areas of MVFR 10-17Z. Expect ceilings to lift again later Wednesday
morning to VFR levels. Spotty light rain or sprinkles possible
mainly tonight from central Puget Sound northward.
KSEA...VFR conditions will persist this evening with ceilings
lowering after midnight to MVFR levels by day break. Winds will
remain S-SW 4-6 kt through Wednesday morning.
&&
.MARINE...Onshore flow will gradually ease through Wednesday.
Residual small craft westerly winds in the central and eastern
Strait should ease later tonight. A period of winds below 20 kt
is expected Wednesday.
A vigorous system expected to approach the coastal waters Wednesday
night. Gale force southeasterly winds are likely to develop late
Wednesday night and becoming southerly just ahead of the front over
the coastal waters by Thursday afternoon. The front should shift
inland through the interior waters by late Thursday afternoon or
early evening. Gale force southeasterlies are also likely at the
east entrance to the Strait on Thursday. Gale watches are in effect.
Other inland waters north of Puget Sound could see near Gale force
winds along the front late Thursday afternoon or early evening up to
30 kt. Post front westerly flow in the Strait and southwesterly in
Puget Sound could bring small craft winds to these waters sometime
Thursday night. Onshore flow will prevail Friday into the weekend.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from late Wednesday night through Thursday afternoon
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Watch from Thursday morning through Thursday afternoon for
East Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 2 AM PDT Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:28 PM PDT | Gale Watch | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.